MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: cath lab coordinator.A review of the device history record of the product code/lot number combination was conducted with no findings.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that a radial left heart catheterization was being performed.The fellow had obtained access with no resistance and there was good flow back after the sheath was inserted.When pulling the dilator, there was resistance and the wire then unraveled.A bit of the wire was left in the patient.The patient was then seen by a vascular surgeon and the wire was left alone for medical therapy.The procedure was completed via a femoral approach.A piece of the wire was left in artery wall of the patient.The patient was seen by vascular surgery; however, there was no surgical intervention.The patient was in stable condition.No equipment or other devices were used with the product involved.
 
Additional Manufacturer Narrative
One 6fr gss guidewire was returned for product evaluation.The guidewire was separated at 37cm from the stiff end, with the coil unraveled at the separation.The complaint can be confirmed for guidewire separation based on the condition of the returned device.The exact root cause could not be determined.The complaint mentions that resistance was felt during the withdrawal of the guidewire when the guidewire separated.The likely root cause of this event is that the guidewire became caught and separated due to the tensional forces applied by the user during withdrawal.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).
 
Event or Problem Description
Additional information was received on 23 may 2023: there was mild calcium, but no tortuosity.There were no clinical consequences from the retained wire.

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16962969
Report Number1118880-2023-00098
Device Sequence Number5244154
Product Code DYB
UDI-Device Identifier00389701011134
UDI-Public00389701011134
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberN/A
Device Catalogue Number20-1060
Device Lot Number0000196916
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown